MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLL NEXT GEN 5.4QT RED 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLL NEXT GEN 5.4QT RED 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305517
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 6 bd sharps coll next gen 5.4qt red 20/pack were missing lids.The following information was provided by the initial reporter: somehow our south location ended up with 6 containers without lids.
 
Additional Manufacturer Narrative
(b)(4).Date of event: unknown.The date received by manufacturer has been used for this.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device expiration date: na.
 
Additional Manufacturer Narrative
H.6.Investigation summary: 6 samples received from the customer for quality investigation.It was reported by the customer that 6 sharps containers were missing lids was confirmed.Further photos representation was provided for the complaint to the supplier and investigation response received from supplier and attached roi and other attachments in investigation overview tab.According to the dhr review process, the result showed there were no issues reported like missing lids during the manufacturing process for the lot number (2019939) reported under this customer complaint.A review of the ncmr¿s was performed; the result showed no issue reported for missing lids for the same part number throughout the last twelve months.Investigation: according with this investigation and evidence provided it can be seen the following: ¿ there are missing lids from the base collectors.¿ from the label, it can be identified the lot number 2019939 and it can be confirmed this product was manufactured on january 19, 2022.¿ the product packaging is not the original.With this information, it¿s concluded that there are many variables that could generate this failure mode since the handling, transportation, storage or partial sales of this product by distributor are unknown.Additional information is required to discard issue was generated by distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (missing lids).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, five additional complaints were received through the last twelve months for the same part number and issue.These previous complaints were closed as not manufacturing related/incomplete since there was not enough information provided from customer to determine the root cause.Weight records: the weighing database was evaluated to confirm that every box manufactured under this lot number was package with the correct quantity of lids at the time to perform the packing process.According to review of every record for weighted boxes, it was summarized the following: 1.The lot was built for 9,920 units with a standard pack of 20 units per box, with a total of 496 boxes.There were found acceptable records for every single box manufactured in this lot.2.All the 496 weight records were greater than the lowest validated limit set in the weighing system.Potential root cause: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Non-controlled handling within distributor facilities.Based on information provided, it wasn¿t possible to determine the root cause like a failure mode related to the manufacturing process since variables like method used to handle material, shipped partial sells and storage controls of the remaining product within distributors facilities is needed to perform an exhaustive investigation.The current process controls were verified and confirmed as capable to detect missing lids.Additionally, acceptable records were found for each box manufactured of the lot number reported under this customer complaint during the review of the weighing system records (greater than the lowest validated limit under the weighing system).If additional information like a photo of original packaging used can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD SHARPS COLL NEXT GEN 5.4QT RED 20/PACK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15478544
Report Number2243072-2022-01611
Device Sequence Number5673024
Product Code FMI
UDI-Device Identifier00382903055173
UDI-Public(01)00382903055173
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305517
Device Catalogue Number305517
Device Lot Number2019939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown